MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number CB1812060040OTW
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a chocolate pta balloon along with non-medtronic 5/6fr sheath and 0.018" guide wire during procedure to treat a moderately calcified lesion in the distal superficial femoral artery (sfa) with chronic total occlusion (cto-100%).The vessel diameter and lesion length are 6mm and 240mm respectively.The vessel was moderately tortuous.A non-medtronic indeflator was used for balloon inflation.A 50/50 contrast was used for inflation fluid.There was no damage to packaging.There was no issue noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.Balloon fracture occurred when pulling balloon back through visipro stent.The detached portion of device remains in patient.The device passed through a previously deployed stent.There was no resistance encountered when advancing device.Excessive force was used during withdrawal.The chocolate balloon cage came off balloon inside stent in patient.It was reported that the cage separated from balloon.Physician was inflating inside stent to iron out.Physician was told not to inflate in a newly deployed stent.The patient was moved to the operating room, where the physician was pulling out device and pulled hard to get out, but it got stuck on the stent struts.Physician tried to snare it but could not find the fragment.Another stent was placed over it and jailed it inside the other stent.Physician took several pictures and looked good.There was no damage noted to the vispro stent while it was on the shaft; however, when it came off and was snared, it was damaged.The patient was not given any additional treatment or medications.Physician said, he should not have inflated inside the new stents.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the stent used with the chocolate balloon was a protege stent, not a visipro stent.The other stent placed over it was a protege stent.The physician took angio and good flow was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10689643
Report Number2183870-2020-00335
Device Sequence Number3259321
Product Code LIT
UDI-Device Identifier00763000115258
UDI-Public00763000115258
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberCB1812060040OTW
Device Catalogue NumberCB1812060040OTW
Device Lot NumberF190801500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/21/2020
02/10/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date10/29/2020
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;